South Atlantic Coastal Waters, 2002

Waterspout in South Atlantic Coastal Waters, June 25, 2002

June 25, 2002 · NWS MFL · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 25, 9:09 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 25, 9:09 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1009 AM EDT TUE JUN 25 2002

12Z RAOB SHOWS PWATS AT 2.14 WITH SOUTHEAST WINDS BELOW 7K AND
LIGHT SOUTHWEST ABOVE THAT LVL BUT CALM FROM 15K TO 30K. EXPECT
SCATTERED ACTIVITY ALONG EAST COAST TO CONTINUE INTO THE EARLY
AFTERNOON AND THEN QUITE A BIT OF ACTIVITY DEVELOPING INTERIOR AND
WEST THIS AFTERNOON. WATERSPOUTS WERE REPORTED THIS MORNING OFF FORT
LAUDERDALE BEACH. ADDITIONAL SPOUTS MAY OCCUR THROUGH NOON AND IS
HANDLED CURRENTLY WITH A MWS.

FOR THE AM UPDATE...THE ONLY THING THAT WILL BE CHANGED WILL BE TO
ELIMINATE MORNING WORDING. REST LOOKS FINE.

.MIA...NONE.

In the hours before

Special weather statement, Jun 25, 8:00 AM EST, 3 hours 3 minutes before
FLZ063-066>075-251800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT TUE JUN 25 2002

...SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS ALL OF
   SOUTH FLORIDA TODAY...
...SLIGHT CHANCE OF RIP CURRENT ON THE PALM BEACH...BROWARD
   AND MIAMI-DADE BEACHES TODAY...
...A SLIGHT CHANCE OF WATERSPOUTS THIS MORNING OVER THE ATLANTIC
   WATERS...

TROPICAL MOISTURE WILL REMAIN QUITE HIGH AGAIN TODAY. THIS WILL ONCE
AGAIN RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH FLORID TODAY.

ALTHOUGH SHOWERS AND THUNDERSTORMS COULD FORM AT ANY TIME...THE
BRUNT OF THE ACTIVITY WILL BE DURING THE AFTERNOON HOURS ALONG BOTH
THE WEST AND EAST COAST SEA BREEZES AND THE LAKE BREEZE. ONCE THE
SHOWERS AND THUNDERSTORMS FORM...ADDITIONAL ACTIVITY IS EXPECTED
ALONG OUTFLOW BOUNDARIES FORMED BY THE INITIAL SHOWERS AND
THUNDERSTORMS.

WINDS ALOFT ARE QUITE LIGHT AND THESE SHOWERS AND THUNDERSTORMS WILL
BE SLOW MOVERS. THIS MEANS THAT IN ADDITION TO DEADLY LIGHTNING
SOME AREAS COULD RECEIVE LOCALLY HEAVY AMOUNTS OF RAIN.

SOUTHEAST WINDS OF 10 TO 15 MPH...IN COMBINATION WITH FAVORABLE TIDE
CONDITIONS WILL PRODUCE A SLIGHT CHANCE OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES OF SOUTH FLORIDA TODAY.

WATERSPOUTS HAVE BEEN REPORTED OFF THE BROWARD COAST EARLIER THIS
MORNING. ADDITIONAL WATERSPOUTS MAY FORM FOR THE REST OF THE MORNING
HOURS.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Deerfield Beach to Ocean Reef Fl

When
June 25, 11:03 AM EST
Where
Deerfield Beach to Ocean Reef Fl marine zone, 22 mi ESE of Port Everglades
Reported by
AIRPLANE PILOT
Coordinates
25.983, -79.800

A pilot reported a waterspout in the Atlantic.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Atlantic Coastal Waters in 2002Every state in 2002This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303098.